Facebook Pixel
EmpowHER Guest

Started birth control, but I seem to have odd side effects, if any at all?

By Anonymous October 25, 2011 - 4:21pm
Rate This

I just started Mononessa birth control on October 9th this month, so I'm almost finished with my 28 day pack. I've never missed a period, but I get crippling cramps for two days when I get it, and my doctor suggested birth control to help (and also because I recently got a boyfriend). However, I feel odd because I'm experiencing nearly zero side effects, or weird ones, at that.

When I looked up the side effects and risks of taking it, every person says that I'm supposed to experience breakthrough bleeding often during the first month (still hasn't happened), nausea (which I have very slight) and vomiting, aching (again, slight pain in the lower abdominal area), insomnia (other than usual teenage "stress" exhaustion, I don't think that applies), and headaches (which, actually, the headaches I got prior to taking the pill don't happen as often as they used to, which is the complete opposite). I have, however, had to use the bathroom a bit more often, and I get cramps near the urinary tract more often as well. My breasts sometimes feel like they'll fall off (I'm assuming that's tender and sensitive breasts?), and my mood has changed to a little more emotional, and (though it might be psychological) I look like I'm gaining weight in my lower abdomen though my weight is within my normal range (maybe my weight is redistributing itself?), but none of those are the side effects I've been warned about.

Now, obviously, I don't WANT to have symptoms like nausea, vomiting, random bleeding, and all of that during the first few months, but apparently everyone gets like that when they start the pills.

Is it possible that I'll get side effects like those after I pass this first month...as if it needs to build up in the system before affecting me like that? Though it sounds silly, does this possibly mean the pill isn't working like it should? Why am I not experiencing any "usual" side effects, if I'm even really experiencing side effects from the pills at all?

And, a bit unrelated, but when I start the sugar pills in my pack, will my "period" start the day after I start taking them, or will it take three to four days? I know it's supposed to be lighter, but should I be concerned if it's only a few light spots or not much blood at all?

Thank you very much for your time! :D

Add a Comment1 Comments


I think you are confusing side effects with the effectiveness of Mononessa. Not every woman who takes this oral contraceptive will get any or all of the side effects. That does not mean that the pill is not working.

You may have breakthrough bleeding, especially during the first 3 months. This does not mean you will only may have breakthrough bleeding. Be glad that you are not having any side effects.

The 28-day birth control pack contains seven "reminder" pills to keep you on your regular cycle. Your period will usually begin while you are using these reminder pills.

Take one pill every day, no more than 24 hours apart. When the pills run out, start a new pack the following day. You may get pregnant if you do not use this medication regularly. Get your prescription refilled before you run out of pills completely.

Hope this answers your question.

October 25, 2011 - 4:44pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.